Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Algorithms for Obtaining Shortest Paths Visiting Specified Nodes

Toshihide Ibaraki
SIAM Review
Vol. 15, No. 2, Part 1 (Apr., 1973), pp. 309-317
Stable URL: http://www.jstor.org/stable/2028603
Page Count: 9
  • Subscribe ($19.50)
  • Cite this Item
Algorithms for Obtaining Shortest Paths Visiting Specified Nodes
Preview not available

Abstract

Let Γ = [ P, V, f ] be a directed graph with the set of nodes P = {n1, n2, ⋯, np}, the set of arcs V and the length of arcs given by f: V → R (real numbers). Let $S \subset P - \{n_1, n_p\}$. Two problems are considered in this paper. One is to find the shortest elementary path from n1 to np, which is constrained to visit all nodes in S. The other is to find the shortest path (not necessarily elementary) under the same condition. For the former problem, an algorithm based on the dynamic programming and an algorithm based on the branch and bound principle are proposed. The computational results gained for the latter approach indicates that problems with 20 ≈ 30 nodes can be solved in at most 10 ≈ 20 seconds on the FACOM 230-60 computer. For the latter problem, an algorithm based on the dynamic programming formulation is proposed.

Page Thumbnails

  • Thumbnail: Page 
309
    309
  • Thumbnail: Page 
310
    310
  • Thumbnail: Page 
311
    311
  • Thumbnail: Page 
312
    312
  • Thumbnail: Page 
313
    313
  • Thumbnail: Page 
314
    314
  • Thumbnail: Page 
315
    315
  • Thumbnail: Page 
316
    316
  • Thumbnail: Page 
317
    317